MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065751593
Medical Device Problem Codes Fitting Problem (2183); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic probe could not be inserted and not be emitted.The surgery was completed with no patient harm.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, the laser probe was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The laser probe was received for this investigation.The returned sample was connected to a calibrated system and was successfully recognized.A visual assessment of the returned sample revealed a non-conforming optical fiber at the subminiature version a (sma) connector.A visual assessment under a microscope was performed and revealed clear foreign material on the cannula.A fit check was performed with a trocar and the probe became stuck.However, it remains inconclusive how or when the foreign material was deposited on the cannula.The root cause of the reported event is attributed to clear foreign material on the cannula.However, it remains inconclusive how or when the foreign material was deposited on the cannula.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate the manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17313651
Report Number2028159-2023-00997
Device Sequence Number20389841
Product Code HQE
UDI-Device Identifier00380657515936
UDI-Public00380657515936
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number8065751593
Device Lot Number15AHDC
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown